Texas, 2026

Flash Flood and Hail in Texas, March 30 to 31, 2026

March 30 to 31, 2026 · NWS AMA · 9 events in 4 counties and zones

Both on the evening of the 30th and late afternoon of the 31st, the southeast TX Panhandle was impacted by severe storms that formed as a small complex. Each day looked very similar on radar.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$33,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Both on the evening of the 30th and late afternoon of the 31st, the southeast TX Panhandle was impacted by severe storms that formed as a small complex. Each day looked very similar on radar. These storms produced wind gusts up to 64 mph and hail up to the size of quarters on the 30th. On the 31st the storms did produce hail up to quarters but no wind gusts were recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 30, 12:45 PM CST, 2 hours 46 minutes earlier. Its key messages:

  • Issued at 1251 PM CDT Mon Mar 30 2026
  • Very low end critical fire weather conditions are forecast for this afternoon which will allow for wildfire starts and spread.
  • Thunderstorms may occur today, Tuesday, Wednesday, and Friday for mainly the eastern Panhandles and a few storms may be strong to severe.
  • Elevated to critical fire weather conditions will stick around through Friday, mainly in western portions of the combined Panhandles.
Area forecast discussion, Mar 30, 12:45 PM CST, 2 hours 46 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Amarillo TX
145 PM CDT Mon Mar 30 2026

...New KEY MESSAGES, SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1251 PM CDT Mon Mar 30 2026

- Very low end critical fire weather conditions are forecast for
  this afternoon which will allow for wildfire starts and spread.

- Thunderstorms may occur today, Tuesday, Wednesday, and Friday
  for mainly the eastern Panhandles and a few storms may be strong
  to severe.

- Elevated to critical fire weather conditions will stick around
  through Friday, mainly in western portions of the combined
  Panhandles.

&&

.SHORT TERM...
(This evening through Tuesday night)
Issued at 1251 PM CDT Mon Mar 30 2026

After this afternoon's record heat, slight changes will be coming
with a cold front tomorrow. Model guidance has been bringing the
front in slower and less potent, ultimately keeping afternoon
highs in the 80s across the area for Tue. The far southeast Texas
Panhandle may be the exception with some lower 90s.

Later this afternoon into evening there is s light chance for some
thunderstorms to fire off of a convergence boundary in the
southeastern Texas Panhandle. Main concerns with any isolated
storms will be strong to damaging winds and lightning. Dry lower
levels will be causing any rain to evaporate leading to the wind
threat while minimizing the chances for anyone in the southeast
Panhandle to even measure rain.

Ahead of the front tomorrow there will be a surface trough providing
a convergence boundary over the southeastern combined Panhandles
once again. Models at this time do not have a tight enough Td
gradient to be classified as a true dryline at this time. Going into
the evening hours around 03Z Wed, the NAM does provide a true
dryline with a triple point almost in the center of the CWA. The
eastern Panhandles and south of the cold front will have to be
watched for a severe potential. Otherwise the better surface
moisture will be displaced further east out of the FA with much of
the Panhandles being completely dry.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1251 PM CDT Mon Mar 30 2026

There is quite a bit of uncertainty for Wed. To include afternoon
temperatures and precipitation chances. The Panhandles will be post
frontal for a bit on Wed with winds quickly returning to the
southwest and H85 temperatures quickly rebounding going into the
afternoon. At the same time increasing upper level cloud cover
from an upper level trough moving across could potentially hold
temperatures back despite the rebounding H85 temperatures.
Moisture with this upper level system may even produce some
sprinkles to very light rain across much of the combined
Panhandles early in the day. Thunderstorm chances in the eastern
combined Panhandles do exist later in the day, but will highly
depend on the timing of the upper level system and best dynamics
along the leading edge of the trough. If the system moves through
too quickly, even the eastern combined Panhandles may get dry
slotted. Will have to take into consideration of the position of a
dryline on the day of for potential severe chances as well. Wed
could be one of those days where the western Panhandles may have
critical fire weather condition, while the eastern Panhandles
have severe thunderstorm chances, with the exact cutoff between
the two weather types being unclear at this time.

Thursday into Friday, afternoon highs return to the 80s with
elevated to critical fire weather conditions staying present.
This should be the last of the heat hoorah before the ridge
completely breaks down for a time. Friday night another cold front
heads into the area. But first, a similar spring time set up with
the eastern Panhandles possibly under the gun for severe storms
once again. The Panhandles will be under a very positively tilted
trough, with better chances for moisture further east in OK as
the FA may very well get dryslotted.

Saturday and Sunday behind a cold front, conditions look to moderate
a bit with afternoon highs mainly in the 70s expected. Lows on
Sunday morning may even drop to around 32 in the northwestern
Panhandles. Winds are only expected to be slightly breezy with north
winds post front on Saturday and southerly winds on Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1251 PM CDT Mon Mar 30 2026

VFR conditions expected to prevail through the period with mostly
southerly winds in the 10 to 15 kt range. Winds are expected to
eventually turn northerly for KDHT and KGUY later in the period
after 18Z Tuesday.

&&

.FIRE WEATHER...
Issued at 1229 AM CDT Mon Mar 30 2026

Very low end critical fire weather conditions are forecast for
this afternoon across the Panhandles. Winds across the central and
west are only expected be around 10-20 mph with occasional higher
gusts. Further east, winds will be stronger out of the south
around 20-25 mph with gusts up to 35 mph. The main caveat is that
where the strongest winds will be is also where relative humidity
values may only drop as low as 20 percent. Further west, relative
humidity values will drop down into the lower teens to single
digits, but the winds will not be as strong. Red Flag Threat
Index values will mainly be around 1-3 during the afternoon hours.

Muscha

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT this evening for TXZ001>010-014-
     015-020.

OK...Red Flag Warning until 9 PM CDT this evening for OKZ001>003.

&&

SHORT TERM...03
LONG TERM....03
AVIATION...03
Hazardous weather outlook, Mar 30, 12:19 PM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
119 PM CDT Mon Mar 30 2026

OKZ001>003-TXZ001>020-317-310630-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
119 PM CDT Mon Mar 30 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Low end critical fire weather conditions are expected this
afternoon across the Panhandles due to dry conditions and breezy
winds.

An isolated thunderstorm or two may form across the southeastern
Texas Panhandle this evening and strong gusty winds may occur with
any showers or storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will be possible on Tuesday, Wednesday, and Friday
across mainly the eastern Panhandles. Strong to marginally severe
storms will be possible on each of these days.

Elevated to critical fire weather conditions may occur on any days
that have breezy winds over the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Mar 30, 2:43 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Amarillo TX
343 PM CDT Mon Mar 30 2026

TXZ017-018-317-302115-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
343 PM CDT Mon Mar 30 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ARMSTRONG AND EAST
CENTRAL RANDALL COUNTIES THROUGH 415 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Wayside, or 18 miles southwest of Claude, moving east
at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palo Duro Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3483 10168 3496 10170 3507 10134 3482 10128
TIME...MOT...LOC 2043Z 256DEG 24KT 3488 10154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Vanden Bosch
Special weather statement, Mar 30, 2:56 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Amarillo TX
356 PM CDT Mon Mar 30 2026

TXZ018-019-302130-
Donley TX-Armstrong TX-
356 PM CDT Mon Mar 30 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARMSTRONG AND
NORTHWESTERN DONLEY COUNTIES THROUGH 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Goodnight, or 7 miles southeast of Claude, moving east
at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Howardwick, Greenbelt Lake, and Goodnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3513 10136 3518 10110 3518 10096 3495 10086
      3490 10131
TIME...MOT...LOC 2056Z 256DEG 19KT 3501 10130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Vanden Bosch
Special weather statement, Mar 30, 3:07 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
407 PM CDT Mon Mar 30 2026

TXZ014-019-302130-
Gray TX-Donley TX-
407 PM CDT Mon Mar 30 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL GRAY AND
NORTHEASTERN DONLEY COUNTIES THROUGH 430 PM CDT...

At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Howardwick, or 13 miles north of Clarendon, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Mcclellan and Alanreed.

This includes Interstate 40 between mile markers 121 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3507 10092 3522 10099 3531 10071 3509 10064
TIME...MOT...LOC 2107Z 257DEG 16KT 3513 10096

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Vanden Bosch
Special weather statement, Mar 30, 3:29 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
429 PM CDT Mon Mar 30 2026

TXZ014-018-019-302200-
Gray TX-Donley TX-Armstrong TX-
429 PM CDT Mon Mar 30 2026

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ARMSTRONG...SOUTHERN
GRAY AND NORTHWESTERN DONLEY COUNTIES THROUGH 500 PM CDT...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Alanreed to 10 miles
southwest of Goodnight. Movement was east at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Howardwick, Lake Mcclellan, Alanreed, Greenbelt Lake, and Goodnight.

This includes Interstate 40 between mile markers 114 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3488 10142 3502 10136 3518 10115 3518 10109
      3523 10109 3529 10057 3498 10085 3489 10111
TIME...MOT...LOC 2129Z 255DEG 31KT 3519 10079 3494 10133

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Vanden Bosch

The radar

The Amarillo radar (KAMA), 52 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

5 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Armstrong

When
March 30, 3:31 PM CST
Where
Armstrong County, 0.57 mi E of Goodnight
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.030, -101.190

A 58mph wind gust was measured from a shower near the Goodnight mesonet site.

Thunderstorm Wind, Gray

When
March 30, 4:35 PM CST
Where
Gray County, 1.83 mi ENE of Mc Lean
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -100.570

Flash Flood, Donley

When
March 30, 5:00 PM CST to 6:00 PM CST
Where
Donley County, 5.13 mi SSW of Hedley to 5.46 mi SSW of Hedley
Cause
Heavy Rain
Property damage
$7,000
Reported by
Fire Department/Rescue
Coordinates
34.800, -100.700

Significant flooding occurred on Indian Creek, which was over 100 yards wide and likely 12 feet deep during the peak of the flooding. The flooding washed out ranch fencing in the area.

Hail, Donley

When
March 30, 5:12 PM CST to 6:45 PM CST
Where
Donley County, 5.13 mi SSW of Hedley
Measured
1 in hail
Property damage
$20,000
Reported by
Local Official
Coordinates
34.800, -100.700

Hail fell southwest of Hedley for about an hour and a half. Hail ranged from dime to quarter size, although damage occurred to skylights which would suggest that some larger hailstones also fell.

Hail, Donley

When
March 30, 5:15 PM CST to 5:30 PM CST
Where
Donley County, 0.57 mi E of Hedley
Measured
1 in hail
Reported by
Public
Coordinates
34.870, -100.660

Nickel to quarter size hail fell and accumulated. Hail fell for at least 15 minutes.

Thunderstorm Wind, Donley

When
March 30, 5:20 PM CST
Where
Donley County, 0.88 mi ESE of Hedley
Measured
55 kt (63 mph) measured gust
Property damage
$6,000
Reported by
Social Media
Coordinates
34.867, -100.655

A tree broke on Blair Street and the roof was partially blown off a trailer house on Adamson Street.

Hail, Collingsworth

When
March 30, 5:31 PM CST
Where
Collingsworth County, Samnorwood
Measured
1 in hail
Reported by
Social Media
Coordinates
35.050, -100.280

Pea to quarter size hail fell in Samnorwood.

Hail, Collingsworth

When
March 31, 3:56 PM CST
Where
Collingsworth County, Samnorwood
Measured
1 in hail
Reported by
Social Media
Coordinates
35.050, -100.280

Hail up to quarter size fell in Samnorwood.

Hail, Collingsworth

When
March 31, 4:58 PM CST
Where
Collingsworth County, 9.07 mi N of Dodson
Measured
1 in hail
Reported by
Public
Coordinates
34.900, -100.001

Dime to quarter size hail fell near the Texas and Oklahoma state line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1321679, 1321680, 1321690, 1321681, 1321682, 1321684, 1321686, 1321692, 1321691.